EconPapers    
Economics at your fingertips  
 

On the invertibility of seasonally adjusted series

Yuliya Lovcha (), Alejandro Perez-Laborda and Luis Gil-Alana ()

Computational Statistics, 2018, vol. 33, issue 1, 443-465

Abstract: Abstract This paper examines the implications of the seasonal adjustment by an ARIMA model based (AMB) approach in the context of seasonal fractional integration. According to the AMB approach, if the model identified from the data contains seasonal unit roots, the adjusted series will not be invertible that has serious implications for the posterior analysis. We show that even if the ARIMA model identified from the data contains seasonal unit roots, if the true data generating process is stationary seasonally fractionally integrated (as it is often found in economic data), the AMB seasonal adjustment produces dips in the periodogram at seasonal frequencies, but the adjusted series still can be approximated by an invertible process. We also perform a small Monte Carlo study of the log-periodogram regression with tapered data for negative seasonal fractional integration. An empirical application for the Spanish economy that illustrates our results is also carried out at the end of the article.

Keywords: Seasonality; Invertibility; Fractional integration; TRAMO-seats; Tapering (search for similar items in EconPapers)
JEL-codes: C15 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00180-017-0715-5 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: On the invertibility of seasonally adjusted series (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:compst:v:33:y:2018:i:1:d:10.1007_s00180-017-0715-5

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/180/PS2

Access Statistics for this article

Computational Statistics is currently edited by Wataru Sakamoto, Ricardo Cao and Jürgen Symanzik

More articles in Computational Statistics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-10-12
Handle: RePEc:spr:compst:v:33:y:2018:i:1:d:10.1007_s00180-017-0715-5